Oklahoma, 2008Damaging Winds in Oklahoma, June 19, 2008
June 19, 2008 · NWS OUN · 4 events in 1 county or zone
Showers and thunderstorms developed over the high plains of Colorado and New Mexico during the afternoon hours of the 18th. Northwest flow aloft allowed for these thunderstorms to move southeast into Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed over the high plains of Colorado and New Mexico during the afternoon hours of the 18th. Northwest flow aloft allowed for these thunderstorms to move southeast into Oklahoma. Severe winds moved through Harmon county early on the 19th, with some damage to buildings reported in Hollis. Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 18, 7:50 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 18, 7:50 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT WED JUN 18 2008
STRONG/SVR TSTMS WHICH DEVELOPED OVER THE HIGH PLAINS DURING THE
LATE AFTN/EVE CONTINUE TO MOVE TOWARD NW OK. MESOANALYSIS SHOWS AXIS
OF HIGHER INSTAB EXTENDING FROM WESTERN N TX INTO NW OK AND EXPECT
STORMS TO MAINTAIN STRENGTH AS THEY MOVE INTO THAT AREA. THIS IS
PRETTY MUCH IN LINE WITH CURRENT FCST BUT WILL ADJUST POPS TO BETTER
ACCOUNT FOR CURRENT TRENDS WITH STORM DEVELOPMENT.
II
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT WED JUN 18 2008
.DISCUSSION...
MCS/S DEVELOPMENT EXPECTED THIS AFTERNOON INTO THIS EVENING OVER
THE HIGHER TERRAIN. APPEARS BETTER SETUP WILL BE ACROSS NORTHEAST
COLORADO INTO SOUTHWEST NEBRASKA WHERE SURFACE LOW AND TROUGH ARE
CURRENTLY LOCATED. THIS COMBINED WITH UPPER WAVE MOVING ACROSS
NORTHERN/CENTRAL ROCKIES WILL RESULT IN SCATTERED TO WIDESPREAD
THUNDERSTORM DEVELOPMENT. BETTER INSTABILITY WILL BE IN PLACE THIS
AFTERNOON INTO THE EVENING (COMPARED TO YESTERDAY) WITH BETTER MID
LEVEL LAPSE RATES ACROSS OUR WESTERN COUNTIES.
STORMS/RAIN MAY LINGERING INTO THE MORNING HOURS THURSDAY WITH
MAYBE A DECREASE IN ACTIVITY THURSDAY AFTERNOON. STILL APPEARS
THAT UPPER FLOW WILL FAVOR MORE STORMS THURSDAY NIGHT INTO FRIDAY
BEFORE UPPER RIDGE BUILDS OVER THE ROCKIES BY SATURDAY. THIS
SHOULD RESULT IN FEWER STORMS EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 90 69 91 / 40 30 50 40
HOBART OK 68 92 70 90 / 70 30 50 30
WICHITA FALLS TX 69 92 71 92 / 50 30 40 40
GAGE OK 66 88 64 89 / 80 30 60 20
PONCA CITY OK 67 88 68 88 / 30 30 50 30
DURANT OK 70 89 70 88 / 30 20 40 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
02
Hazardous weather outlook, Jun 18, 8:08 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
850 AM CDT WED JUN 18 2008
OKZ004>048-050>052-TXZ083>090-191200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
850 PM CDT WED JUN 18 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE OVERNIGHT HOURS.
LOCATION...
SEVERE STORMS WILL BE POSSIBLE OVER WESTERN NORTH TEXAS AND OVER
OKLAHOMA NORTHWEST OF A SEMINOLE TO MARIETTA LINE.
TIMING...
SEVERE STORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS.
IMPACTS...
DAMAGING WIND GUSTS OVER 70 MPH AND HAIL TO THE SIZE OF GOLFBALLS
WILL BE THE PRIMARY CONCERNS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
NWS NORMAN COUNTY WARNING AREA SHOULD BE PREPARED FOR ACTIVATION
THROUGH TONIGHT.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WHICH DEVELOPED DURING THE LATE
AFTERNOON AND EARLY EVENING FROM WESTERN KANSAS INTO THE TEXAS
PANHANDLE CONTINUE TO MOVE SOUTHEASTWARD THIS EVENING. THESE STORMS
ARE EXPECTED TO CONTINUE MOVING SOUTHEASTWARD INTO NORTHWESTERN
OKLAHOMA THIS EVENING AND THROUGH MUCH OF THE REMAINDER OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS BY EARLY THURSDAY MORNING. WIND
GUSTS OF OVER 70 MPH AND HAIL TO THE SIZE OF GOLFBALLS WILL BE
POSSIBLE. VERY HEAVY RAIN THAT MAY LEAD TO FLOODING AND INTENSE
LIGHTNING WILL ALSO BE LIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
IF STORM COMPLEXES DO MOVE ACROSS THE AREA... TORRENTIAL RAINFALL
MAY CAUSE FLOODING OF LOW-LYING AND POORLY DRAINED AREAS THROUGH
TONIGHT. REPEATED THUNDERSTORM ACTIVITY MAY ALSO CAUSE MAINSTEM
FLOODING OF SOME RIVERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ONGOING THUNDERSTORMS WILL LIKELY CONTINUE THURSDAY MORNING. A FEW
MARGINALLY SEVERE STORMS WILL BE POSSIBLE THURSDAY MORNING...BUT
FLOODING RAINFALL WILL BE THE PRIMARY CONCERN.
SEVERE STORMS ARE LIKELY TO DEVELOP IN THE HIGH PLAINS EACH DAY
THROUGH FRIDAY AND MOVE SOUTHEAST ACROSS PARTS OF THE REGION AT
NIGHT. OTHER STORMS MAY DEVELOP IN PARTS OF OKLAHOMA AND WESTERN
NORTH TEXAS LATE IN THE AFTERNOON AND EVENING NEAR ANY OUTFLOW
BOUNDARIES FROM THE PREVIOUS NIGHTS CONVECTION. A SLIGHT RISK FOR
SEVERE STORMS IS ALREADY FORECAST FOR MUCH OF OKLAHOMA AND WESTERN
NORTH TEXAS ON THURSDAY. DAMAGING WINDS...LARGE HAIL...AND FLOODING
RAINFALL WILL BE THE MAIN IMPACTS.
OTHER HAZARDOUS WEATHER...
VERY HEAVY RAIN AND REPEATED THUNDERSTORMS OVER THE SAME AREAS FOR
SEVERAL DAYS MAY LEAD TO FLASH FLOODING AND MAINSTEM FLOODING OF
SOME AREA RIVERS THIS WEEK.
UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK MAY BE ISSUED
TONIGHT. THE NEXT SCHEDULED OUTLOOK WILL BE ISSUED AT 7 AM THURSDAY.In the hours before
Special weather statement, Jun 18, 8:24 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
924 PM CDT WED JUN 18 2008
OKZ004-190300-
HARPER OK-
924 PM CDT WED JUN 18 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
THUNDERSTORMS HAD DISSIPATED BEFORE REACHING HARPER COUNTY.
RADAR...HOWEVER...DID INDICATE A REGION OF STRONG WINDS...UP TO 50
MPH...MOVING INTO NORTHERN HARPER COUNTY AT 924 PM CDT. VERY GUSTY
WINDS...MAY AFFECT A LARGE PART OF HARPER COUNTY...WITH VERY LITTLE
RAIN OR LIGHTNING.
BURKE
Special weather statement, Jun 18, 8:32 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT WED JUN 18 2008
OKZ005-190315-
WOODS OK-
932 PM CDT WED JUN 18 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY.
A THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST OF CAMP HOUSTON AT
932 PM CDT...MOVING SOUTHEAST AT 27 MPH. THIS STORM WAS WEAKENING...
AND MAY PRODUCE VERY LITTLE RAIN OR LIGHTNING AS IT MOVES INTO
NORTHERN WOODS COUNTY. WINDS WILL BE THE MAIN CONCERN...WITH A FEW
GUSTS BETWEEN 40 AND 50 MPH POSSIBLE.
BURKE
Special weather statement, Jun 18, 10:25 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1125 PM CDT WED JUN 18 2008
OKZ009-014-190515-
ROGER MILLS OK-ELLIS OK-
1125 PM CDT WED JUN 18 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.
A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF DURHAM AT
1125 PM CDT...MOVING SOUTHEAST AT 26 MPH. THE STORM WAS ALREADY
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING FROM ARNETT TO DURHAM.
THE SEVERE PORTION OF THE STORM WILL TRACK TOWARD DURHAM AND REYDON
AFTER 1145 PM.
PEOPLE IN ELLIS AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
BURKE
Special weather statement, Jun 18, 11:17 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1217 AM CDT THU JUN 19 2008
OKZ006-007-190530-
ALFALFA OK-GRANT OK-
1217 AM CDT THU JUN 19 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM CORWIN TO 4 MILES
SOUTH OF WAKITA AT 1217 AM CDT...MOVING SOUTHEAST AT 32 MPH.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
WR
Special weather statement, Jun 19, 12:26 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
126 AM CDT THU JUN 19 2008
OKZ006-011-012-190645-
GARFIELD OK-ALFALFA OK-MAJOR OK-
126 AM CDT THU JUN 19 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD AND MAJOR
COUNTIES.
A LINE OF STRONG BUT DECAYING THUNDERSTORMS WAS LOCATED FROM 6 MILES
NORTH OF LAHOMA TO 3 MILES NORTHWEST OF WAUKOMIS AT 126 AM
CDT...MOVING SOUTHEAST AT 17 MPH.
WIND GUSTS TO 50 MPH ARE LIKELY.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
WR
Thunderstorm Wind, Harmon
- When
- June 19, 12:30 AM CST
- Where
- Harmon County, Hollis
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.690, -99.920
Numerous tree limbs and power lines were downed by high winds. Monetary damages were estimated.
Thunderstorm Wind, Harmon
- When
- June 19, 12:30 AM CST
- Where
- Harmon County, 5 mi E of Hollis
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 34.690, -99.832
Thunderstorm Wind, Harmon
- When
- June 19, 12:30 AM CST
- Where
- Harmon County, Hollis
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.690, -99.920
Thunderstorm Wind, Harmon
- When
- June 19, 12:32 AM CST
- Where
- Harmon County, Hollis
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.690, -99.920
Roof damage was reported to a commercial building in Hollis. Monetary damages were estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 19, 20081 death · 7 injured · $88,000 · 1.25 in hail · 11 events
- Tornado and Hail in Georgia, June 19, 2008$3.1 million · EF1 · 14 events
- Flash Flood and Hail in Texas, June 19, 2008$920,000 · 4.5 in hail · 50 events
- Tornado and Flash Flooding in Missouri, June 19 to 20, 2008$485,000 · EF1 · 38 events
- Tornado and Hail in Texas, June 19, 2008$1.4 million · EF0 · 32 events
- Hail in Nebraska, June 19, 2008$589,000 · 1.75 in hail · 8 events
- Flash Flood and Damaging Winds in Texas, June 19 to 20, 2008$239,000 · 62 kt wind · 16 events
- Flash Flood and Hail in Iowa, June 19, 2008$158,000 · 1.75 in hail · 19 events
- Flood and Hail in Kansas, June 19, 2008$80,000 · 1.75 in hail · 19 events
- Tornado and Hail in Oklahoma, June 19, 2008$100,000 · EF0 · 7 events
- Tornado and Flash Flood in Nebraska, June 19, 2008EF0 · 32 events
- Hail and Damaging Wind in Texas, June 19, 2008$30,000 · 1.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99571, 99574, 99576, 99573.